MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X45 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X45 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18965045S
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device remains implanted.
 
Event or Problem Description
The customer reported that 2 x proximal t2 5 mm locking screws implanted on (b)(6) 2018 backed out the patient will have the screw re inserted during an upcoming spinal surgery while he¿s asleep.
 
Event or Problem Description
The customer reported that 2 x proximal t2 5mm locking screws implanted on (b)(6) 2018 backed out the patient will have the screw re inserted during an upcoming spinal surgery while he¿s asleep.
 
Additional Manufacturer Narrative
The reported event that locking screw, fully threaded t2 tibia ø5x50 mm was alleged of issue k-230 (implant migration) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The nylon bushing and the crosslocks thread of the nail improve the holding strength of the proximal locking screws and helps avoid screw back out and also stop screw toggle.If the proximal locking holes have no or a damaged nylon bushing, the screws have no resistance against back out.Potential reasons for no or damaged nylon bushings can be: if a wrong drill was used during surgery the thread and the nylon bushing will be damaged.The op-technique refers that a 3.5mm drill should be used for the hole drilling.If the user takes a 5mm drill the cutting edges damage the thread of the hole and the nylon bushing.The result is a lower fixation of the locking screw and could end in screw motion.Both cortexes were drilled ¿ the op-tech warns to drill the lateral cortex, only.Drilling without drill guiding sleeve.Using blunt or damaged drill.High forces applied to the target device during drilling ¿ eventually leading to unintended distortion in the system of drill, sleeve, target device and nail.Reasons for screw migration could be also due to an insufficiently tightened end cap (ensures axial stability) or release of the end cap (due to decreasing ¿ caused by advanced bone healing ¿ but repeated load) in combination with a kind of ¿rollover¿ of the locking screw caused by the patient¿s motion.Screw back out can be contributed by the patient¿s condition.The suggested age of the patient (72 years) implies that the bone can be of poor quality.This condition may lead to insufficient / unsafe screw placement ¿ even if the nail is promoted having securing features (pe-inlays) against screw back out.An interaction between poor bone condition and reported pendular exercises could have resulted in screw loosening.With available information a deficiency of the humeral nail and locking screws could not be verified.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X45 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7707349
Report Number0009610622-2018-00362
Device Sequence Number2542146
Product Code HSB
UDI-Device Identifier04546540202505
UDI-Public04546540202505
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2023
Device Catalogue Number18965045S
Device Lot NumberK0326C2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR